Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 57, NWS Corpus Christi, TX

June 6, 2019Jim Wells County, Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 6, 2019, 6:44 PM CDT for Jim Wells County, Kleberg County, Nueces County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2019, 6:44 PM CDT (23:44 UTC)
Expired
Jun 6, 2019, 7:15 PM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 30 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:37 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 6, 6:37 PM CDT, 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
637 PM CDT Thu Jun 6 2019

.DISCUSSION...See Aviation section for 00Z TAFs.

&&

.AVIATION...Scattered strong to severe thunderstorms will continue
to impact the coastal plains through the evening hours. MVFR
vsbys will occur with weaker storms while MVFR ceilings/IFR vsbys
along with wind gusts from 40-50 knots and hail will occur with
the stronger storms. Activity is expected to move through or
diminish by 03Z. VFR conditions will exist through the overnight
period with possibility of patchy fog over the inland coastal
plains with MVFR vsbys. Hot and dry conditions with light
southwest to northwest winds over the region under mostly clear
skies on Friday.

&&

.PREV DISCUSSION... /Issued 401 PM CDT Thu Jun 6 2019/

SHORT TERM (Tonight and Friday)...

Severe Thunderstorm Watch 336 has been issued for the entire CWA
with the exception of Webb County until 10 PM CDT.

Visible satellite imagery shows a field of agitated cumulus
ongoing across the northern tier of counties within the CWA. There
have already been several failed attempts at convective initiation
and more robust thunderstorms are likely to begin developing over
the next 1-3 hours. Storms will initially be discrete and capable
of producing large hail and damaging winds. The initially discrete
storms will likely transition to clusters and/or linear segments
and the primary threat with these thunderstorms will transition to
damaging winds. Convection is expected to exit the CWA by late
this evening and give way to a warm and humid night across South
Texas.

On Friday, 500 hPa heights are forecast to begin rising across the
CWA which will result in warming temperatures. Daytime
temperatures will in the upper 80s along the immediate coast,
upper 90s to near 100 for the Coastal Plain, and 105 to 110 across
the Brush Country and Rio Grande Plains. These temperatures
combined with the boundary layer humidity will once again result
in heat index values ranging from 105 to 115 across the entire
CWA. Heat Advisories and SPS's will be needed for the entire CWA
again Friday.

LONG TERM (Saturday through Thursday)...

Concur with the GFS/ECMWF deterministic output which maintains a
quasi-stationary upper low/trough over the SRN CONUS, and an upper
ridge over TX/SCNTRL CONUS, Saturday/Sunday, consistent with
subsidence and hot conditions over the CWA. The combination of hot
afternoon temperatures and near surface moisture will contribute to
high heat index values over much of the CWA. Monday through
Thursday, the upper pattern is predicted to change to a more
progressive pattern over the CNTRL/NRN CONUS, with a disturbance
contributing to a frontal boundary entering the CWA Monday, and
another upper system entering the region Tuesday. However, the
timing of the disturbances is uncertain. Nevertheless, there is a
chance for convection during the Monday-Wednesday period. Will not
forecast convection Thursday given that the upper ridge is predicted
to build again over the CWA from the west.

 &&

MARINE...

Strong to severe thunderstorms will be possible over the near
coastal waters and bays through late this evening. Light to at
times moderate onshore flow with seas less than five feet are
expected through the weekend as high pressure builds over the
region. Convection returns Monday through Wednesday owing to the
proximity of a frontal boundary and upper disturbances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  99  78  99  80  /  30  10   0   0   0
Victoria          76  96  76  97  78  /  50  10   0   0   0
Laredo            79 107  80 109  82  /  10   0   0   0   0
Alice             76 103  77 104  78  /  30  10   0   0   0
Rockport          80  92  80  92  82  /  30  10   0   0   0
Cotulla           76 106  78 108  79  /  10   0   0   0   0
Kingsville        77 102  78 102  79  /  30  10   0   0   0
Navy Corpus       81  92  81  92  83  /  30  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening For the following
     zones: Coastal Kleberg...Coastal Nueces...Inland Kleberg...
     Inland Nueces...Jim Wells.

GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 6, 4:17 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
417 PM CDT Thu Jun 6 2019

TXZ229>234-239>247-342>347-442-443-447-071200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
417 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

Severe Thunderstorm Watch 336 is in effect until 10 PM CDT for all
of South Texas except Webb County. Severe thunderstorms will be
capable of producing large hail and damaging winds.

Dangerously hot conditions will continue through late this evening
with heat index values from 105 to around 110 degrees. A Heat
Advisory remains in effect for Jim Wells, Kleberg and Nueces
counties.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms expected Monday through
Wednesday.

Heat Advisory conditions will be possible from Friday through the
weekend as maximum Heat Index values rise to between 110 and 115
degrees at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may occur Thursday afternoon and evening.

GMZ230-235-250-255-270-275-071200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
417 PM CDT Thu Jun 6 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Severe Thunderstorm Watch 336 is in effect for the near shore
waters and bays through 10 PM CDT. Severe thunderstorms will be
capable of producing large hail and strong winds in excess of 34
knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated to scattered thunderstorms possible Monday through
Wednesday.

TWH

In the hours before

Special weather statement, Jun 6, 5:14 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
514 PM CDT Thu Jun 6 2019

TXZ232-233-062245-
Bee-Goliad-
514 PM CDT Thu Jun 6 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD AND NORTH
CENTRAL BEE COUNTIES...

At 513 PM CDT, a strong thunderstorm was located near Tulsita, or 8
miles south of Kenedy, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tulsita and Pettus.

LAT...LON 2861 9764 2862 9794 2871 9795 2872 9792
      2867 9782 2868 9779 2867 9778 2875 9766
TIME...MOT...LOC 2213Z 273DEG 15KT 2869 9788

TMT
Special weather statement, Jun 6, 5:29 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
529 PM CDT Thu Jun 6 2019

TXZ240-241-062300-
Jim Wells-Duval-
529 PM CDT Thu Jun 6 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND
NORTHWESTERN JIM WELLS COUNTIES...

At 528 PM CDT, a strong thunderstorm was located 8 miles north of
Rosita, or 13 miles east of Freer, moving east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
San Diego.

LAT...LON 2784 9855 2802 9851 2801 9814 2774 9819
TIME...MOT...LOC 2228Z 280DEG 19KT 2791 9840

TC
Special weather statement, Jun 6, 5:45 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
545 PM CDT Thu Jun 6 2019

TXZ230-231-240-241-062315-
Live Oak-Jim Wells-McMullen-Duval-
545 PM CDT Thu Jun 6 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE
OAK COUNTIES...

At 545 PM CDT, a strong thunderstorm was located over Annarose, or 15
miles south of George West, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Orange Grove, Midway, Annarose, Lagarto, Rancho De La Parita, Mount
Lucas, Clegg, Westdale and Dinero.

LAT...LON 2800 9846 2817 9848 2831 9795 2794 9794
TIME...MOT...LOC 2245Z 262DEG 21KT 2811 9814

TC
Special weather statement, Jun 6, 6:14 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
614 PM CDT Thu Jun 6 2019

TXZ233-234-062345-
Victoria-Goliad-
614 PM CDT Thu Jun 6 2019

...A STRONG THUNDERSTORM WILL AFFECT VICTORIA AND NORTHEASTERN GOLIAD
COUNTIES...

At 613 PM CDT, a strong thunderstorm was located near Nursery, or 8
miles north of Victoria, moving southeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Victoria, McFaddin, Guadalupe, Fannin, Victoria Colony Creek Country
Club, Weser, Nursery, Victoria Riverside Park, Victoria College,
Victoria Mall, Saxet Lakes, Inez, Salem, Telferner, Downtown
Victoria, Fordtran, Schroeder, Dacosta, Ander and Wood Hi.

LAT...LON 2895 9680 2892 9679 2889 9673 2885 9670
      2882 9672 2877 9669 2854 9703 2853 9704
      2855 9706 2853 9709 2891 9744 2892 9742
      2892 9739 2887 9730 2910 9699
TIME...MOT...LOC 2313Z 312DEG 20KT 2895 9703

TC
Local storm report, Jun 6, 6:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             BERCLAIR                28.50N 97.53W
06/06/2019  E1.00 INCH       GOLIAD             TX   PUBLIC

            REPORT FROM THE BERCLAIR COUNTRY STORE

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:54 AM CDTHeat AdvisoryCRPJim Wells, Kleberg, Nueces16 hr
Jun 6, 6:42 AM CDTSpecial Weather StatementCRPBee63 min
Jun 6, 7:41 AM CDTSpecial Weather StatementCRPRefugio49 min
Jun 6, 7:50 AM CDTSevere Thunderstorm WarningCRPAransas, Bee, Goliad, Refugio17 min
Jun 6, 10:37 AM CDTRiver Flood WarningCRPLa Salle5 days
Jun 6, 5:14 PM CDTSpecial Weather StatementCRPKarnes31 min
Jun 6, 5:29 PM CDTSpecial Weather StatementCRPDuval31 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningCRPBee, Goliad48 min
Jun 6, 5:45 PM CDTSpecial Weather StatementCRPLive Oak30 min
Jun 6, 6:03 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, Nueces, San Patricio42 min
Jun 6, 6:11 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio49 min
Jun 6, 6:14 PM CDTSpecial Weather StatementCRPVictoria31 min
Jun 6, 6:18 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria42 min
Jun 6, 6:26 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio49 min
Jun 6, 6:55 PM CDTSpecial Weather StatementCRPNueces50 min
Jun 6, 6:57 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Goliad, Refugio48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.